What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 16, 11:37 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 16, 11:37 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1237 AM CDT Sat Jun 17 2017
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 330 PM CDT Fri Jun 16 2017
Broad westerlies with embedded vort max's/short waves continue to
align acrs the plains and upper Midwest for a convectively active
period into the first half of the weekend. Slight or higher severe
thunderstorm risks continue for portions of the local area tonight
through Sat night. Then a cool down with drier weather still on
track for Sunday into early next week. Then warmer air along with
new storm chances return by mid to late next week.
&&
.SHORT TERM...(This Evening through Saturday)
ISSUED AT 330 PM CDT Fri Jun 16 2017
Tonight...Local CAPES have reloaded back into the 2k-3k J/KG range
during the afternoon heating period. Eyes are focused on the
wave/MCV currently rolling eastward out of SD and into Northwestern
IA. Convergence along slightly elevated WAA wings currently driving
sctrd showers and some storms acrs northwestern IA. As this activity
continue to move east along the IA/MN border, it will encounter
increasingly unstable air acrs northeastern IA and flare up over the
next few hours. Latest thinking suggests that this will be where
most of the storms that will effect the local area will come from,
feeding south and southeastward during the evening and overnight
period similar to last night's convective event. More and more
parameters such as optimum llvl thermal MCS track and propagation
vectors, suggest that the other convective system or clusters that
will look to develop soon acrs the convective spawning grounds of
eastern Neb into far western IA, will evolve and propagate
southeastward more into MO than hitting the heart of our local area.
But part of it may still clip the far southwestern CWA mainly after
midnight, although the southern CWA may be more open to the
spiraling and stratifying out northeastern flank of this system as
it plunges into the heart of MO.
As for the initial storms that will move down form the north and
effect the local area, an ensemble timing of several of the latest
available CAMs suggest them making it down acrs the HWY 20 corridor
after 7 PM, and then really expanding south and east through
midnight/1 AM down to I80. As with last night's storms, several of
them could be severe with damaging wind gusts/outflows and Hail of
an inch or more in diameter. Extent of the PWATs and shear also
support localized heavy rain swaths of 2 inches or more where the
storms propagate. This may make the heavy rain hit areas of last
night, generally from Independence IA, east-southeastward to
Monticello and south of MT Carroll in northwestern IL, susceptible
to localized flash flooding or nuisance water issues if they get
hit by a line of storms again. Will keep the severe storm wording
ongoing generally in the slight risk areas for tonight. Low temps
similar to last night, may be cooler in rain-cooled storm outflow or
a touch warmer in the south if the storms miss to the southwest.
Saturday...Morning convective debris and it's erosion will be a
determining factor on instability build up by afternoon for the
possible significant severe weather event Sat afternoon and evening.
Will still bank on ambient temps warming into the mid to upper 80s
with an isolated 90 here and there, combined with higher sfc dpts
pooling ahead of an incoming cool front to make for CAPE values of
2000-3500+ J/KG by mid to late afternoon. Heat index readings of 95
to near 100 degrees especially south of I80.
As for afternoon convective initiation, assessing several latest run
solutions suggest a bit later timing than previous day runs, possibly
after 4 PM. And initiation placement has also changed to possibly
right overhead or acrs the western CWA from mid to late afternoon.
Just a few solutions like the 4KM WRF erupt storms off to the
northwest of the CWA by late afternoon. Thus it is appearing more
and more like a mid afternoon through mid evening event, with
seasonably strong low to mid level wind fields and more than
adequate vertical shear profiles to drive severe storms.
Kinematic and thermodynamic profiles suggest evolving bowing
segments acrs the area with the potential for significant straight
line wind damage swaths, possibly of 80+ MPH in apex max's. High
WBZ's and FZL's make for a marginal hail threat, but some signs to
support the development of mesovortices as well on the nose of
mature bow echoes. All in all, current model assessment and potential
supports the enhanced severe thunderstorm risk acrs much of the DVN
CWA for tomorrow afternoon for a potentail widespread moderate to
higher end damaging wind event. ..12..
.LONG TERM...(Saturday Night through next Friday)
ISSUED AT 330 PM CDT Fri Jun 16 2017
Behind the front, much cooler air will settle into the region.
Sunday will be noticeably cooler and more comfortable with highs in
the 70s and dew points in the 50s.
On Monday and Tuesday, can't rule out scattered afternoon showers or
even a clap of thunder or two in the northwest flow aloft, so have
kept a slight chance of thunderstorms for the afternoon, although
neither widespread nor severe storms are expected.
By mid-week, northwest flow aloft will flatten into a more zonal
pattern, resulting in returning heat and humidity. More significant
and widespread storm chances will then return by Wednesday night as
a front lays out across the area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1234 AM CDT Sat Jun 17 2017
Scattered strong storms will continue to head east during the
early morning and exit the area around 09z-10z. The main impacts
will be potential for gusty winds up to 35 kts and IFR
visibilities in heavy rain. Another round of storms is expected
during the late afternoon/evening, potentially more intense.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...DMD
AVIATION...RP Kinney
Hazardous weather outlook, Jun 16, 3:29 AM CST, 21 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
429 AM CDT Fri Jun 16 2017
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
429 AM CDT Fri Jun 16 2017
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
The Storm Prediction Center has a slight risk for severe
thunderstorms roughly near and west of the Mississippi River,
mainly for this evening. There is a lower risk for severe storms
east of the river. The primary threat will be damaging winds of
up to 70 mph, with a secondary threat of large hail and heavy rainfall.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Saturday afternoon into early evening, there is an enhanced risk
for severe thunderstorms across much of the outlook area. The
primary threat will be very damaging winds up to 80 mph and
isolated tornadoes, with a secondary threat for large hail and
heavy rainfall.
Heat index values will soar into the mid to upper 90s south of
Interstate 80 Saturday afternoon.
There is a chance for thunderstorms Wednesday night into Thursday.
However, it is too early to determine the severe weather risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this evening and again
Saturday afternoon.
Haase
In the hours before
Special weather statement, Jun 16, 9:53 PM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1053 PM CDT FRI JUN 16 2017
IAC019-055-170430-
Buchanan-Delaware-
1053 PM CDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCHANAN AND DELAWARE
COUNTIES UNTIL 1130 PM CDT...
At 1053 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Stanley to near Brandon. Movement
was east at 25 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Independence, Manchester, Edgewood, Winthrop, Earlville, Quasqueton,
Lamont, Delhi, Colesburg, Ryan, Brandon, Rowley, Greeley, Aurora,
Dundee, Delaware, Masonville, Stanley, Oneida and Wapsipinicon Golf
Course.
This includes Interstate 380 between mile markers 50 and 54.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4230 9137 4231 9207 4264 9184 4265 9116
TIME...MOT...LOC 0353Z 279DEG 22KT 4262 9178 4235 9196
ERVIN
Local storm report, Jun 16, 9:55 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST INDEPENDENCE 42.47N 91.89W
06/16/2017 E55 MPH BUCHANAN IA TRAINED SPOTTER
TREES BENDING BUT NO DAMAGE.
&&
RP KINNEYSpecial weather statement, Jun 16, 10:06 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1106 PM CDT FRI JUN 16 2017
IAC011-019-055-095-113-170430-
Buchanan-Benton-Delaware-Linn-Iowa-
1106 PM CDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BUCHANAN...BENTON...SOUTHERN DELAWARE...LINN AND NORTHEASTERN IOWA
COUNTIES UNTIL 1130 PM CDT...
At 1105 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Urbana to near Belle Plaine.
Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Cedar Rapids, Vinton, Marion, Hiawatha, Robins, Belle Plaine, Center
Point, Fairfax, Atkins, Walford, Urbana, Central City, Palo,
Shellsburg, Newhall, Walker, Blairstown, Van Horne, Alburnett and
Coggon.
This includes Interstate 380 between mile markers 14 and 49.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4204 9230 4234 9192 4238 9123 4229 9131
4229 9136 4223 9136 4186 9170 4186 9183
4181 9183 4187 9230
TIME...MOT...LOC 0405Z 272DEG 32KT 4229 9191 4194 9234
ERVINLocal storm report, Jun 16, 10:10 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST S VINTON 42.16N 92.03W
06/16/2017 M43 MPH BENTON IA BROADCAST MEDIA
BROADCAST MEDIA REPORT A MEASURED GUST AT THE
VINTON-SHELLSBURG HIGH SCHOOL.
&&
DCLocal storm report, Jun 16, 11:39 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/17/2017 M1.00 INCH LINN IA TRAINED SPOTTER
RAINFALL TOTAL FROM 12 AM TO 1230 AM.
&&
RP KINNEYLocal storm report, Jun 17, 12:13 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
113 AM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND DMG DELHI 42.43N 91.33W
06/16/2017 DELAWARE IA STORM CHASER
1 LARGE PARTIALLY ROTTEN TREE LIMB DOWN.
&&
RP KINNEY